Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking medication for thrush of mouth and penis. Noticed bumps on skin. Could they be flea bites?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hi there. I'm a healthy 27 year old male, not sexually active other than occasional oral, do not drink, do not smoke. I have been treated lately for thrush of the mouth and penis due to repeated antibiotic usage from trying to cure prostatitis. As of yesterday, I was on Diflucan for the thrush and Cipro for the prostatitis. I finished both of these yesterday.

Today, I noticed I am getting some unusual bumps on my skin that I have never experienced in my life. They seem like small bites. They're only slightly itchy and slightly painful and they seem to be going down as the day goes on.

I am not allergic to anything that I know of. However, I'd like to mention I went out in direct sunlight for 15 minutes yesterday while on the Cipro. I forgot about the sunlight rule. All the bumps seem to be places that were exposed during these 15 minutes. Also, I have a cat that has been sleeping on my bed recently. Could they be flea bites?

I only have 7-8 bumps on my body that I've found but I've never had these before and so I'm concerned. There also seems to be a "warmth" with them that I feel within my skin, almost like a hot flash targeted at these areas.
PS - most of these have a "hole" on top similar to a bite. But my biggest concern is that these are not a sign of HIV as I was recently tested for it since I came down with thrush (suspected from antibiotics). I tested negative but just wanted to be safe.
Any ideas? Thank you very much.
Posted Thu, 16 Aug 2012 in Skin Rash
Answered by Dr. G.Srinivasan 4 hours later
Thanks for writing to XXXXXXX I understand your worry.
I had a good look at all your photos.
Possible causes
1.     Photosensitivity ( due to sun light exposure while on medicines)
2.     Insect bite.
3.     Drug allergy.
My sugggestions are
1.     Avoid direct sunlight till u complete the course of medicines.
2.     Take anti histaminics.
U need to be worried and take medical help if,
1.     Other symptoms like fever, throat pain happens.
2.     If the rashes increase in number and size.
Otherwise, u may wait and watch.
Hope I answered your query. Kindly get back for doubts if any.
Above answer was peer-reviewed by
Follow-up: Taking medication for thrush of mouth and penis. Noticed bumps on skin. Could they be flea bites? 16 minutes later
Hi Doctor - thank you for this great information and for putting my mind at ease. I see that you are a Urologist, so as a follow up question, I would like to ask you about the yeast infection I mentioned earlier on my penis. I was taking 4 rounds of antibiotics for a couple of conditions (mostly Bactrim) and developed a yeast infection both oral and genital. The oral has since subsided but I am having a hard time getting rid of the genital one. I have been tested for all STDs and have shown negative. I feel a burning sensation but it is mild. My questions are:

1. Does this still indeed look like a yeast infection?
2. What can I do to get rid of it?

I have attached photos that show what I am talking about. It seems my scrotum skin feels irritated as well. I have been using Nystatin cream but it does not seem to do much for me. Any help is welcome.
Answered by Dr. G.Srinivasan 4 hours later

Thanks for ur reply.
It looks like the healing process is going on.
There is some delay in healing, as it varies with tissues.
Pls continue the same line of treatment.
Get well soon,
Above answer was peer-reviewed by
Follow-up: Taking medication for thrush of mouth and penis. Noticed bumps on skin. Could they be flea bites? 17 hours later
Hi Doctor,

What indicates to you that the healing process is going on? Just so I know what to continue to look for. Thank you.
Answered by Dr. G.Srinivasan 47 minutes later

It means that it is neither full fledged now nor completely healed.
The whole thing will gradually disappear and become like what u had before all these started.
Keep a watch not on a daily basis, but on a weekly basis.
Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor